# SDR 96ZZZM1416

- Difficulty date: September 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6733L
- Make and model: Piper PA-31
- Aircraft serial: 31636
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Case
- Part number: 4530130D
- Condition: Cracked
- Location: Elt
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELT BATTERY WAS FOUND TO HAVE 2 SMALL CRACKS IN PLASITC CASE, AND TRACES OF ACID.  UPON OPENING OF THE BATTERY, FOUND THAT ONE OF THE PANASONIC MADE 'D' CELLS WAS LEAKING FROM THE BASE (NEGATIVE END).  LEAK WAS FOUND BEFORE DAMAGE WAS CAUSED TO TRANSMITTER OR ELT TRAY.  SUBMITTER STATES, THIS IS THE THIRD FINDING OF DAMAGE CAUSED BY LEAKING ACID FROM AN ELT 110-4 BATTERY, THIS BATTERY WAS HALF WAY THROUGH ITS TWO YEAR LIFE.
